Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
benne237

Accutane and having a beard

I am now on day 97 of accutane (40mg first month, 60mg months 2, 3, and 4) and I am still breaking out as I was before I started. I mostly have mild acne in my beard region, with the occasional pimple elsewhere on my face. Before I started I decided to grow a short beard to hide some of the acne. During the course I have made a point to wash my face and beard and moisturize as normal the skin under my beard. The oil on my skin has gone and I am getting the normal side effects (dry lips, rash on hands) so I know the medicine is working. I also make sure to take it with a fatty meal. Do you think that my not clearing up has anything to do with the short beard I have grown? Is it just irritating my skin further or should the accutane compensate for that? Should I just wait it out until the end of the course and see? I am getting a little depressed due to the fact that I haven't cleared up yet :cry: Thanks for the help!

Share this post


Link to post
Share on other sites

Anybody have any words of advice? I just broke out with another pimple today! It is not Day 103 and just when I feel like my skin is getting better I break out again. I am getting a little depressed that I am not getting clear by now. I am so diligent about taking my pills on a daily basis with a fatty meal. Not sure what else I can do.

Share this post


Link to post
Share on other sites

There could be a million reasons why your face isn't clearing up as fast as you would like, especially in your first month. I'm currently on day 97 and just started growing out a beard for the same reason. It's very common that growing facial hair can aggravate your skin possibly because it is opening your pores up to allow the hair to pass through. You might often see a hair coming out of the pimple which further proves this. The other thing to consider is what moisturizer you are using and what shaving cream you use if you are keeping your beard trimmed. I use OXY Shave Cream which has 2.5% benzoyl peroxide in it to keep your pores clear. I also use Cetaphil moisturizer after every shave.

Try searching "accutane beard" in the Acne.org search and you'll find a ton of results regarding this topic.

As far as some words of encouragement, I'm on my second course of Accutane and I can promise you that it WILL get better... some people's bodies just react differently to the medication. Talk to your derm and see if you can have your dosage moved up to 70 or 80mg/day. Good luck!

Share this post


Link to post
Share on other sites

try shaving the beard. give it some air under there! shave it so that u can cleanse the area better. the acne is prolly not cleansed enough and getting infected under there! just shave it! lol

Share this post


Link to post
Share on other sites
There could be a million reasons why your face isn't clearing up as fast as you would like, especially in your first month. I'm currently on day 97 and just started growing out a beard for the same reason. It's very common that growing facial hair can aggravate your skin possibly because it is opening your pores up to allow the hair to pass through. You might often see a hair coming out of the pimple which further proves this. The other thing to consider is what moisturizer you are using and what shaving cream you use if you are keeping your beard trimmed. I use OXY Shave Cream which has 2.5% benzoyl peroxide in it to keep your pores clear. I also use Cetaphil moisturizer after every shave.

Try searching "accutane beard" in the Acne.org search and you'll find a ton of results regarding this topic.

As far as some words of encouragement, I'm on my second course of Accutane and I can promise you that it WILL get better... some people's bodies just react differently to the medication. Talk to your derm and see if you can have your dosage moved up to 70 or 80mg/day. Good luck!

I can;t seem to understand why growing facial hair would aggravate acne. You say that it's because it's opening the pores up to allow the hair to pass through, but either way when you shave you don't cut under the pore (that would result in 'razor burn' and skin damage) so it's meaningless, the hair is still in the pore whether you shave or not.

I'm growing a beard (on Accutane 40mg a day right now) to cover up visually. Too bad most active acne seems to appear where beard doesn't grow (under the sides of the mouth, or in other words, to the sides of the "soulpatch")

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×